Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jan 9, 2020, 9:13 AM CST for Jasper County, Missouri. It took effect at Jan 11, 2020, 5:05 AM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2020, 9:13 AM CST (15:13 UTC)
- In effect from
- Jan 11, 2020, 5:05 AM CST
- Expired
- Jan 12, 2020, 2:46 PM CST
- In force
- 34 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River at Carthage (CHTM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:33 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 9, 5:33 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
533 AM CST Thu Jan 9 2020
.SHORT TERM...(Today and tonight)
Issued at 231 AM CST Thu Jan 9 2020
Today and tonight will set the stage for the upcoming event. As
large scale forcing develops across the region today and tonight,
showers and some thunderstorms will become more widespread. Not
expecting any heavy rainfall yet with this phase of the system,
that will come Friday and Friday night.
It will be quite windy today, especially this morning, with
southerly winds gusting to 30-40 mph (possibly up to 45 mph at
times). Winds decrease tonight.
Highs today will range from the mid 50s to around 60, with lows
tonight from the upper 40s to mid 50s.
.LONG TERM...(Friday through Wednesday)
Issued at 231 AM CST Thu Jan 9 2020
No major changes to messaging from the previous shift. Still
expecting potential for severe storms Friday afternoon and
evening, flash flooding potential Friday and Friday night, and a
change to wintry weather late Friday night through Saturday.
Forcing continues to increasing Friday and Friday night as the
deep upper trough moves into the region. A surface front will
extend NE from OK into the area Friday, with the initial threat
for heavy rainfall along that front. The front moves east Friday
afternoon into Friday night, with heavy rainfall and thunderstorms
moving along with it.
Heavy rainfall threat continues, with most of the area forecast
to see 3-4 inches of rain and potential for around 6 inches. Model
agreement and forecast confidence is good with the overall
rainfall threat. The lack of vegetation will increase the flash
flood threat, which more than continues to justify a Flash Flood
Watch Friday and Friday night. The watch was expanded to a couple
more counties in far SE KS as the rainfall axis shifted slightly
westward into those areas.
Severe weather continues to be possibly mainly Friday afternoon
and evening. Instability looks somewhat marginal, but low level
wind shear will be quite strong. Shallow storms along the eastward
advancing cold front may pose a damaging wind risk as a result.
The greatest threat will be over southern Missouri.
The winter weather threat develops late Friday night as cold air
wraps in from the west and northwest. Rain will change over to a
wintry mix of freezing rain, sleet, and snow from NW to SE late
Friday night and Saturday morning. Through the morning hours
Saturday, mainly areas west of a line from Vienna to Waynesville
to Hartville to Ava to Branson will be impacted by wintry weather.
West of this line, potential exists for light ice accumulations,
a dusting of snow, and some sleet in the morning.
As colder air and wrap-around moisture moves in Saturday
afternoon and evening, mixed precip changes over to mainly snow
across much of the area. Far southeastern portions of the forecast
area should stay mostly rain, though. This will bring at least a
dusting of snow to most areas, with the greatest potential for 2"+
of snow near and north of I-44. Along and north of the Highway 54
corridor, greater amounts are possible. There is potential for
the greater snowfall amounts to continue to shift NW with future
models runs.
Precip moves out pretty quickly Saturday evening, with all areas
dry by midnight if not before. That leaves the rest of the
forecast period relatively quiet. However, winter weather impacts
to travel could linger into Sunday depending on road clearing and
treatment.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 512 AM CST Thu Jan 9 2020
Gusty winds and LLWS are ongoing and gusty winds will continues
through the day today. Ceilings will lower through the TAF period
as moisture streams into the area ahead of a low pressure system.
Rain will increase in coverage today and tonight.
For Friday, widespread heavy rain and thunderstorms are expected.
The rain turns to a wintry mix or snow, sleet, and freezing rain
(mainly at KJLN and KSGF) late Friday night into Saturday morning,
then to mostly snow Saturday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday morning through late Friday night
for MOZ055>058-066>071-077>083-088>098-101>106.
KS...Flash Flood Watch from Friday morning through late Friday night
for KSZ097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jan 9, 4:28 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 428 AM CST Thu Jan 9 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 428 AM CST Thu Jan 9 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Elevated non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Fire danger will remain elevated into this afternoon. Wind gusts up to 40 mph along with a dry airmass will keep conditions conducive of wildland fire development, especially this morning. A few thunderstorms are possible this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread showers and thunderstorms will persist through Friday night. Storm total rainfall amounts are expected to range from two to four inches. Localized amounts of around six inches will be possible where training thunderstorms occur. A few severe thunderstorms will be possible Friday afternoon into early Friday night. Damaging wind gusts will be the primary concern with the most intense thunderstorms. A brief wintry mix or change over to light snow will be possible on Saturday. Some accumulating snow will be possible, with the best chances for accumulations in areas north of Interstate 44. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:09 AM CST | River Flood Warning | SGF | Pulaski | 69 hr |
| Jan 9, 9:09 AM CST | River Flood Warning | SGF | Pulaski | 4 days |
| Jan 9, 9:09 AM CST | River Flood Warning | SGF | Phelps | 5 days |
| Jan 9, 9:13 AM CST | River Flood Warning | SGF | McDonald | 60 hr |
| Jan 9, 9:13 AM CST | River Flood Warning | SGF | Jasper | 4 days |
| Jan 9, 10:32 AM CST | River Flood Warning | SGF | Cedar | 5 days |
| Jan 9, 10:32 AM CST | River Flood Warning | SGF | Vernon | 6 days |
| Jan 9, 3:40 PM CST | Winter Storm Watch | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 11 hr |
| Jan 9, 9:13 AM CST | River Flood Warning | SGF | Cherokee | 5 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.